Alert archive / Illinois / River Flood Warnings in 2022
River Flood Warning 9, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 22, 2022, 9:11 PM CST for Fulton County, Knox County, Illinois. It took effect at Feb 23, 2022, 12:00 AM CST. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2022, 9:11 PM CST (03:11 UTC)
- In effect from
- Feb 23, 2022, 12:00 AM CST
- Expired
- Feb 23, 2022, 10:23 AM CST
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
792
WGUS43 KILX 230311
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
911 PM CST Tue Feb 22 2022
...The National Weather Service in Lincoln IL has issued a Flood
Warning for the following rivers in Illinois...
Spoon River at London Mills affecting Knox and Fulton Counties.
.An ice jam will cause water to infiltrate the lowlands along the
river.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC057-095-231915-
/O.NEW.KILX.FL.W.0009.220223T0600Z-220226T1200Z/
/LNMI2.1.IC.220223T0600Z.220224T0000Z.220226T0600Z.NO/
911 PM CST Tue Feb 22 2022
...FLOOD WARNING IN EFFECT UNTIL SATURDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Spoon River at London Mills.
* WHEN...Until Saturday morning.
* IMPACTS...At 15.0 feet, Minor flooding begins to agricultural land
near the river.
* ADDITIONAL DETAILS...
- At 8:45 PM CST Tuesday the stage was 14.4 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 16.0 feet tomorrow
evening. It will then fall below flood stage early Saturday
morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Thu Fri Sat
Spoon River
London Mill 15.0 14.4 Tue 8 pm CST 16.0 15.5 15.0
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
MJA1 follow-up statement
758
WGUS83 KILX 231623
FLSILX
Flood Statement
National Weather Service Lincoln IL
1023 AM CST Wed Feb 23 2022
...The Flood Warning is cancelled for the following rivers in
Illinois...
Spoon River at London Mills affecting Knox and Fulton Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
ILC057-095-231730-
/O.CAN.KILX.FL.W.0009.000000T0000Z-220223T1623Z/
/LNMI2.1.IC.220223T0424Z.220223T0845Z.220223T1237Z.NO/
1023 AM CST Wed Feb 23 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Spoon River at London Mills.
* ADDITIONAL DETAILS...
- At 7:45 AM CST Wednesday the stage was 14.8 feet.
- Forecast...The river is expected to fall to 7.0 feet
Wednesday morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Thu Fri Sat
Spoon River
London Mill 15.0 14.8 Wed 7 am CST 11.0 9.5 7.8
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
25What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 7:59 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 22, 7:59 PM CST, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 759 PM CST Tue Feb 22 2022 .SYNOPSIS... Issued at 321 PM CST Tue Feb 22 2022 Dry, but colder weather has returned to the area ahead of the next winter weather system. Temperatures will continue to fall tonight, reaching the lower teens northwest of the IL river to the middle 20s in southeast IL. Highs tomorrow will be in the middle 20s in the north, to the middle 30s in the south. The next weather system will bring snow to most of the area Wednesday night through Thursday night, with a wintery mix in the southeast Thursday and Thursday night. && .UPDATE... Issued at 752 PM CST Tue Feb 22 2022 Strong cold advection is occurring across central Illinois behind the cold front that passed through earlier today. Stratus and cold air strato-cu is in place across central Illinois, and as temperatures cool, the stratus layer is beginning to set up within the snow growth zone allowing scattered flurries to develop as well as some light snow showers over eastern Iowa. Have added flurries to all of the forecast area over night as steep low level lapse rates develop. Couldn't completely rule out a couple tenths of an inch of accumulation but drier air working into the area and limited depth of the instability are limiting factors in considering any accumulations. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 321 PM CST Tue Feb 22 2022 Dry but colder weather has returned to central IL will will continue through tomorrow, ahead of the next weather system that will move into the area late tomorrow afternoon. Cloudy skies will continue through the night and then begin to break up tomorrow. Northwest winds will become northerly tomorrow with wind speeds of 10-15mph. Overnight lows will be in the lower teens in the northwest to the middle 20s in the southeast. Tomorrow's highs will not be as warm as they have been the past few days, only reaching the middle 20s in the north to the lower to middle 30s in the southeast. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 321 PM CST Tue Feb 22 2022 The winter system coming into the area will begin last Wed afternoon as snow over the most of the area. Then overnight, warmer air begins to move north into southeast IL and some of the precip will change to a mix of freezing rain and sleet. Based on the position of the frontal boundary from Thursday through Thursday night, the wintery mix of precip will remain along and either side of the I-70 corridor, while all snow remains to the north and rain will move into far southeast IL. Through Thur night, 2-3 inches of snow is possible north of I-70 with 1-2 inches of snow and sleet along I-70, and less to the southeast. Model soundings suggest a little more sleet than freezing rain, but that could easily change over the next day or two. If more sleet, then we will have less freezing rain in the southeast, where only a glaze is possible at the moment. Though the snow starts late Wed afternoon, only about an inch is expected through Thursday morning. Since most of the snow and wintery mix will occur Thursday into Thursday night...and the amounts only reach into advisory criteria, no headlines will be issued with this forecast package. However, residents and travelers should keep abreast of the latest forecast for the Wed night through Thur night timeframe. Beyond this event, dry weather is expected from Friday, through the weekend and into the beginning of next week. Temps will not stay cold either. Friday will still be colder, but temps will warm back to above freezing, in the mid 30s to lower 40s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 509 PM CST Tue Feb 22 2022 A strong cold front has pushed through the region leaving breezy WNW winds and an expansive area of stratus resulting in MVFR conditions. Winds will very gradually diminish overnight and veer to a more northerly direction by Wednesday morning. Meanwhile, ceilings will slowly lift and eventually scatter back to VFR, but have low confidence in specific timing. A few flurries are possible this evening, but otherwise dry conditions are expected through the remainder of the period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...Deubelbeiss
Hazardous weather outlook, Feb 22, 3:55 PM CST, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 355 PM CST Tue Feb 22 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-232200- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 355 PM CST Tue Feb 22 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Breezy northwest winds with gusts up to 35 mph will linger through this evening before lessening overnight. Recent rainfall and snowmelt has led to elevated streamflows and flooding on some regional rivers. You can monitor the latest river levels at water.weather.gov. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A series of disturbances will bring wintry weather to the area Wednesday night through Thursday night. Light snow accumulations look likely area wide with with a wintry mix of sleet/freezing rain possible along and south of I-70. Elevated river levels at some locations will continue through the extended period. You can monitor the latest river levels at water.weather.gov. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. NMB
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:10 PM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 6 days |
| Feb 22, 9:12 PM CST | River Flood Warning | ILX | Piatt | 3 days |
| Feb 23, 3:32 PM CST | Winter Weather Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 35 hr |
Nearby
River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.